MAUDE Adverse Event Report: BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V. BD NEXIVA DIFFUSICS; PERIPHERAL IV CATHETERS

BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V. BD NEXIVA DIFFUSICS; PERIPHERAL IV CATHETERS
Catalog Number 383592
Medical Device Problem Codes Difficult to Remove (1528); Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/07/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that bd nexiva diffusics needle did not disengage.The following information was provided by the initial reporter: iv insertion patient required two ivs related to a high heart rate and sedation procedure.During insertion of 2nd iv, the iv with inserted and upon receiving a flash of blood, the catheter was being threaded while withdrawing the needle, during withdrawl of the needle approximaetly 0.5" of the needle would withdraw but it would not withdraw/disengage from device.
 
Additional Manufacturer Narrative
H.3.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Additional Manufacturer Narrative
Our quality engineer inspected the 1 photo submitted for evaluation.The reported issue of needle disengagement difficult was confirmed upon inspection of the photo.In the image it is not possible to clearly observe the presence of the catheter in the indicated section of the photo.However, bd cannot confirm the cause of the failure since no sample was returned for evaluation.We would be very interested in examining product that does not meet your expectations and our quality standards.Examination of the actual product involved may provide clarification as to the cause of the reported failure.A review of our risk management documentation was performed and indicates that the potential risk of the reported event was assessed appropriately.We appreciate you taking the time to bring this observation to our attention.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.Our business team regularly reviews the collected data for identification of emerging trends.We regret any inconveniences this incident may have caused you and your facility.
 
Event or Problem Description
Material#: 383592, lot#: 3214181.It was reported by customer that patient required two ivs related to a high heart rate and sedation procedure.During insertion of 2nd iv, the iv with inserted and upon receiving a flash of blood, the catheter was being threaded while withdrawing the needle, during withdrawal of the needle approximately 0.5" of the needle would withdraw but it would not withdraw/disengage from device.Iv insertion: patient required two ivs related to a high heart rate and sedation procedure.During insertion of 2nd iv, the iv with inserted and upon receiving a flash of blood, the catheter was being threaded while withdrawing the needle, during withdrawal of the needle approximately 0.5" of the needle would withdraw but it would not withdraw/disengage from device.Customer response on (b)(6) 2024: i wanted to follow up from what i found and where we are in the process of the product concern.I spoke to melissa regarding the iv site below.Unfortunately as i stated yesterday the staff did not keep the product , but with the picture and speaking to the resource nurse who was involved with this patient, (b)(6) and the iv team , they came to the same conclusion that the vascular x-ray had shown that there was no catheter left inside the patient vessel.I have circled the area and you can view the catheter was attached to the old dressing.The resource nurse stated ¿the iv was lying on top of the skin and not in the vessel upon removal.¿ (b)(6) and i spoke and she stated¿ it was very evident that this iv was lacking care and maintenance.¿ (b)(6) stated¿ this patient was in house for several days and the same iv was in during her stay.¿ the iv was a saline lock and no iv fluids were running through it.Second, i spoke to (b)(6) and received the device that malfunctioned.(b)(6) told me that the nurse was unable to retract the entire needle back, therefore , he had to restart the site.(b)(6) stated¿ they have never had issues with the nexiva diffusus and feels it was a ¿one off.¿ i am unable to test this product, but i will send it in for evaluation by the bd product complaint team.Currently, (b)(6) did complete a product incident report (pir) and forwarded to the team.Once we receive from the proper team who will be following up , i will send in for evaluation.Please allow time for the evaluation.They will reach out to (b)(6) with the report out.Once received he will communicate to you.(b)(6), thank you for letting us know of the issues and allowing me to talk to the individuals involved.Unfortunately, i was not able to speak to the nurse since she no longer works at (b)(6) center.

Brand Name
BD NEXIVA DIFFUSICS
Common Device Name
PERIPHERAL IV CATHETERS
Manufacturer (Section D)
BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V.
periferico luis donaldo
colosio no. 579
nogales
MX 
Manufacturer (Section G)
BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V.
periferico luis donaldo
colosio no. 579
nogales UT
MX  
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key18997563
Report Number9610847-2024-00072
Device Sequence Number8203967
Product Code FOZ
UDI-Device Identifier00382903835928
UDI-Public(01)00382903835928
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K173354
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2026
Device Catalogue Number383592
Device Lot Number3214181
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/10/2024
Supplement Date Received by Manufacturer04/18/2024
Initial Report FDA Received Date03/28/2024
Supplement Report FDA Received Date04/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/23/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown